Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jun 9, 2021, 7:36 PM MDT for Fergus County, Montana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2021, 7:36 PM MDT (01:36 UTC)
- Expired
- Jun 9, 2021, 8:00 PM MDT
- In force
- 24 min
- Issued by
- NWS Great Falls, MT
County Fergus County, MT
The radar
The Billings radar (KBLX), 129 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 1.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
458 WWUS85 KTFX 100136 SPSTFX Special Weather Statement National Weather Service Great Falls MT 736 PM MDT Wed Jun 9 2021 MTZ051-100200- Fergus- 736 PM MDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FERGUS COUNTY... At 736 PM MDT, a strong thunderstorm was located 13 miles southeast of Moore, or 13 miles south of Lewistown, moving northeast at 25 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Lewistown and Heath. This includes the following highways... Highway 200 between mile markers 80 and 83. Highway 191 between mile markers 1 and 2, and between mile markers 1 and 2. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. When thunder roars, go indoors! LAT...LON 4677 10942 4685 10956 4710 10945 4692 10910 TIME...MOT...LOC 0136Z 215DEG 20KT 4686 10945 $$ JAF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jun 9, 5:45 PM MDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 9, 5:45 PM MDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 545 PM MDT Wed Jun 9 2021 ...Update to Aviation... .SYNOPSIS... Showers and thunderstorms will become widespread across north central and southwest Montana this afternoon through late evening Some storms could become severe across north central Montana, producing strong and gusty outflow winds, large hail. On Thursday, a Pacific cool front moves through the region, producing another round of scattered showers and thunderstorms. It turns drier and warmer over the weekend, with near record high temperatures possible early next week. && .DISCUSSION... Tonight through Friday...Once again, an unsettled southwesterly flow aloft with an embedded disturbance will prevail across western and central Montana late this afternoon through this evening. Widespread showers and thunderstorms will develop between 4 PM and 6 PM MDT and some storms are expected to become severe with strong outflow winds, large hail, and a small risk for an isolated tornado. Strong to severe storms are expected to diminish by late evening, but showers and a few thunderstorms cold continue overnight and into Thursday morning. On Thursday, a Pacific cool front will move through the region by afternoon. Expect gusty west winds to develop behind the front. There will continue to be a chance for thunderstorms along the front as well, with a marginal risk of severe storms over the eastern portions of the region during the late afternoon and evening. Afternoon temperatures on Thursday will be well below normal over the western portions of the area, and near normal elsewhere. Friday morning low temperatures will be near freezing in some locations, especially across southwestern Montana. Mostly dry conditions and seasonable temperatures are expected on Friday. Saturday through Wednesday...Expect mostly dry conditions, along with a significant warming trend from Saturday through Tuesday. The peak of the next heat wave looks to occur on Tuesday, with afternoon temperatures in the mid to upper 90s in many areas. At this time, probability information indicates most areas should remain below 100 degrees. On Wednesday, a Pacific cool front will move through the region, resulting in windy conditions developing. Fire concerns could start to increase by this time next week. Brusda && .AVIATION... 545 PM MDT Wed Jun 9 2021 (10/00Z TAF period) Showers and thunderstorms have been a bit slow to get going this afternoon, but activity is expected to develop during the early evening hours. Best likelihood for storms will be east of a line from Great Falls to Havre. Some storms could become severe with the potential for strong winds, moderate to large hail, and a slight risk for a tornado. Scattered showers and perhaps an isolated thunderstorm will persist overnight into Thursday morning. Another round of stronger storms is expected to develop after 18Z Thursday. VFR conditions will prevail through the forecast period, but IFR/MVFR conditions should be expected in precipitation. mpj Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PRELIMINARY POINT TEMPS/POPS... GTF 50 66 41 71 / 50 70 30 0 CTB 45 58 40 66 / 80 80 10 0 HLN 52 71 40 74 / 30 90 20 0 BZN 49 75 35 71 / 10 70 40 0 WYS 43 60 27 61 / 10 60 40 0 DLN 49 65 32 67 / 10 100 30 0 HVR 54 74 46 72 / 60 50 40 0 LWT 50 77 40 69 / 30 60 70 0 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Jun 9, 5:47 PM MDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Great Falls MT
547 PM MDT Wed Jun 9 2021
MTZ047-100015-
Blaine MT-
547 PM MDT Wed Jun 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FERGUS...SOUTHWESTERN
BLAINE AND EASTERN CHOUTEAU COUNTIES UNTIL 615 PM MDT...
At 545 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles north of Winifred, or 40 miles southeast of Big Sandy, moving
northeast at 15 mph.
Pea size hail, heavy rain, and wind gusts up to 50 mph will be
possible with this storm.
This storm will remain over mainly rural areas of northern Fergus,
southwestern Blaine and eastern Chouteau Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify.
&&
LAT...LON 4779 10922 4780 10927 4777 10928 4773 10940
4772 10946 4775 10953 4786 10954 4807 10943
4795 10895
TIME...MOT...LOC 2345Z 208DEG 13KT 4783 10941
PNSpecial weather statement, Jun 9, 7:08 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Great Falls MT
708 PM MDT Wed Jun 9 2021
MTZ050-051-100130-
Fergus-Judith Basin-
708 PM MDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JUDITH BASIN AND
SOUTH CENTRAL FERGUS COUNTIES...
At 707 PM MDT, a strong thunderstorm was located 16 miles south of
Moore, or 23 miles northeast of Harlowton, moving northeast at 40
mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Lewistown, Glengarry, Heath and Garneill.
This includes the following highways...
Highway 200 between mile markers 76 and 88.
Highway 191 between mile markers 1 and 2, and between mile markers 1
and 3.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
When thunder roars, go indoors!
LAT...LON 4669 10949 4669 10973 4671 10978 4714 10951
4701 10917
TIME...MOT...LOC 0107Z 208DEG 35KT 4674 10961
JAFSpecial weather statement, Jun 9, 7:19 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Great Falls MT
719 PM MDT Wed Jun 9 2021
MTZ048-100215-
Southern Rocky Mountain Front MT-
719 PM MDT Wed Jun 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEWIS AND CLARK AND
WESTERN TETON COUNTIES UNTIL 815 PM MDT...
At 718 PM MDT, Doppler radar was tracking a strong thunderstorm 24
miles northeast of Seeley Lake, or 48 miles north of Drummond, moving
northeast at 55 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Choteau, Augusta, Pishkun Reservoir, Bynum, Pendroy, Farmington and
Nilan Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4808 11227 4780 11204 4758 11205 4732 11279
4733 11306 4748 11306 4750 11312 4754 11313
4757 11312 4761 11314
TIME...MOT...LOC 0118Z 227DEG 48KT 4736 11304
mpjSpecial weather statement, Jun 9, 7:26 PM MDT, 10 minutes before
Special Weather Statement National Weather Service Great Falls MT 726 PM MDT Wed Jun 9 2021 MTZ050-051-100200- Fergus-Judith Basin- 726 PM MDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JUDITH BASIN AND SOUTH CENTRAL FERGUS COUNTIES... At 725 PM MDT, a strong thunderstorm was located over Moore, or 16 miles southwest of Lewistown, moving north at 30 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Moore. This includes Highway 200 between mile markers 61 and 74. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. When thunder roars, go indoors! LAT...LON 4686 10970 4691 10986 4717 10977 4713 10953 TIME...MOT...LOC 0125Z 181DEG 25KT 4694 10973 JAF
Special weather statement, Jun 9, 7:28 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Great Falls MT
728 PM MDT Wed Jun 9 2021
MTZ050-051-100200-
Fergus-Judith Basin-
728 PM MDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL JUDITH BASIN AND
WEST CENTRAL FERGUS COUNTIES...
At 728 PM MDT, a strong thunderstorm was located 9 miles west of
Denton, or 9 miles north of Stanford, moving northeast at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Denton and Coffee Creek.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
When thunder roars, go indoors!
LAT...LON 4720 11004 4720 11016 4723 11026 4740 11019
4746 11002 4736 10975
TIME...MOT...LOC 0128Z 213DEG 22KT 4729 11015
JAFSpecial weather statement, Jun 9, 7:36 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Great Falls MT 736 PM MDT Wed Jun 9 2021 MTZ051-100200- Fergus- 736 PM MDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FERGUS COUNTY... At 736 PM MDT, a strong thunderstorm was located 13 miles southeast of Moore, or 13 miles south of Lewistown, moving northeast at 25 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Lewistown and Heath. This includes the following highways... Highway 200 between mile markers 80 and 83. Highway 191 between mile markers 1 and 2, and between mile markers 1 and 2. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. When thunder roars, go indoors! LAT...LON 4677 10942 4685 10956 4710 10945 4692 10910 TIME...MOT...LOC 0136Z 215DEG 20KT 4686 10945 JAF
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 6:18 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 42 min |
| Jun 9, 6:55 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 35 min |
| Jun 9, 7:08 PM MDT | Special Weather Statement | TFX | Fergus | 22 min |
| Jun 9, 7:19 PM MDT | Special Weather Statement | TFX | Teton | 56 min |
| Jun 9, 7:26 PM MDT | Special Weather Statement | TFX | Fergus | 34 min |
| Jun 9, 7:28 PM MDT | Special Weather Statement | TFX | Judith Basin | 32 min |
| Jun 9, 7:53 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Fergus | 37 min |
| Jun 9, 7:57 PM MDT | Special Weather Statement | TFX | Hill | 33 min |
| Jun 9, 8:04 PM MDT | Special Weather Statement | TFX | Judith Basin | 26 min |
| Jun 9, 8:19 PM MDT | Special Weather Statement | TFX | Teton | 26 min |
| Jun 9, 8:28 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Judith Basin | 32 min |
| Jun 9, 8:31 PM MDT | Special Weather Statement | TFX | Chouteau | 29 min |
| Jun 9, 8:42 PM MDT | Severe Thunderstorm Warning | TFX | Blaine, Fergus | 33 min |
| Jun 9, 8:45 PM MDT | Special Weather Statement | TFX | Petroleum | 30 min |
| Jun 9, 8:48 PM MDT | Special Weather Statement | TFX | Hill | 27 min |
| Jun 9, 8:57 PM MDT | Special Weather Statement | TFX | Blaine | 18 min |
| Jun 9, 9:04 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Hill | 26 min |
| Jun 9, 9:09 PM MDT | Severe Thunderstorm Warning | TFX | Blaine, Fergus | 21 min |
| Jun 9, 9:18 PM MDT | Special Weather Statement | TFX | Toole | 42 min |
| Jun 9, 9:26 PM MDT | Special Weather Statement | TFX | Blaine | 49 min |
| Jun 9, 9:30 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 45 min |
| Jun 9, 9:37 PM MDT | Special Weather Statement | TFX | Blaine | 23 min |
| Jun 9, 9:38 PM MDT | Special Weather Statement | TFX | Fergus | 37 min |
| Jun 9, 9:38 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 40 min |
| Jun 9, 9:51 PM MDT | Special Weather Statement | TFX | Blaine | 24 min |
| Jun 9, 10:17 PM MDT | Special Weather Statement | TFX | Blaine | 28 min |
| Jun 9, 10:32 PM MDT | Special Weather Statement | TFX | Fergus | 43 min |
| Jun 9, 10:48 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 42 min |
| Jun 9, 11:34 PM MDT | Special Weather Statement | TFX | Blaine, Fergus, Hill | 116 min |
| Jun 10, 2:11 AM MDT | Special Weather Statement | TFX | Blaine | 34 min |
| Jun 10, 2:53 PM MDT | Special Weather Statement | TFX | Fergus | 37 min |
| Jun 10, 3:08 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 52 min |
| Jun 10, 3:53 PM MDT | Special Weather Statement | TFX | Fergus | 37 min |
| Jun 10, 4:22 PM MDT | Special Weather Statement | TFX | Cascade | 23 min |
| Jun 10, 4:56 PM MDT | Special Weather Statement | TFX | Cascade | 34 min |
| Jun 10, 5:33 PM MDT | Special Weather Statement | TFX | Cascade | 27 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.